Alert archive / Georgia / Wind Chill Advisories in 2014
Wind Chill Advisory 5, NWS Tallahassee, FL
NWS Tallahassee, FL issued this wind chill advisory at Jan 23, 2014, 1:24 PM CST for 16 counties in Florida; 26 counties in Georgia; 5 counties in Alabama. It took effect at Jan 23, 2014, 9:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2014, 1:24 PM CST (19:24 UTC)
- In effect from
- Jan 23, 2014, 9:00 PM CST
- Expired
- Jan 24, 2014, 2:59 AM CST
- In force
- 6 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -182 m²/s²
- 0-3 km storm-relative helicity
- -122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816 WWUS42 KTAE 231924 WSWTAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 224 PM EST THU JAN 23 2014 ...WIND CHILL ADVISORY FROM 10 PM EST /9 PM CST/ THIS EVENING TO 11 AM EST /10 AM CST/ FRIDAY... .VERY COLD AIR WILL MOVE INTO THE REGION OVERNIGHT. WHEN COMBINED WITH WINDS AROUND 10 MPH...THE APPARENT TEMPERATURES WILL BE IN THE TEENS. ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-241500- /O.NEW.KTAE.WC.Y.0005.140124T0300Z-140124T1600Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY... FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER... PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY... SAINT MARKS...KEATON BEACH...STEINHATCHEE...SUWANNEE... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 224 PM EST THU JAN 23 2014 /124 PM CST THU JAN 23 2014/ ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 11 AM EST /10 AM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM EST /9 PM CST/ THIS EVENING TO 11 AM EST /10 AM CST/ FRIDAY. * WIND CHILL VALUES...IN ALABAMA AND GEORGIA...VALUES BELOW 20 FROM SHORTLY AFTER MIDNIGHT THROUGH LATE FRIDAY MORNING. SOMEWHAT SHORTER DURATIONS IN FLORIDA. MINIMUM VALUES IN THE 10 TO 15 DEGREE RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ FOURNIER
1 follow-up statement
494 WWUS42 KTAE 240859 WSWTAE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 359 AM EST FRI JAN 24 2014 ...THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 5 AM EST / 4 AM CST/ UNTIL 11 AM EST /10 AM CST/ THIS MORNING... .DUE TO THE LATE ARRIVAL OF THE ARCTIC COLD FRONT ALONG WITH EXTENSIVE CLOUD COVER OVER OUR REGION...THE VERY COLD WIND CHILLS HAVE BEEN DELAYED IN REACHING MUCH OF THE REGION. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN DELAYED UNTIL 5 AM EST THIS MORNING. FOR TONIGHT...ALTHOUGH APPARENT TEMPERATURES WILL ONCE AGAIN DROP BELOW 20 DEGREES...WINDS WILL BE NEAR CALM AND A HARD FREEZE WATCH REMAINS IN EFFECT FOR TONIGHT FOR ALL AREAS EXCEPT ALONG FLORIDA BEACHES AND WILL LIKELY BE UPGRADED TO A HARD FREEZE WARNING LATER TODAY. ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-241600- /O.CAN.KTAE.WC.Y.0005.000000T0000Z-140124T1600Z/ /O.NEW.KTAE.WC.Y.0006.140124T1000Z-140124T1600Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...MONTICELLO...MADISON...GREENVILLE... SWEETWATER...CRAWFORDVILLE...PERRY...MIDWAY...MAYO...CROSS CITY... FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER... PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY... SAINT MARKS...KEATON BEACH...STEINHATCHEE...SUWANNEE... GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON... MORGAN...EDISON...LEARY...DAWSON...ALBANY...LEESBURG... SMITHVILLE...SYLVESTER...ASHBURN...TIFTON...FITZGERALD...OCILLA... DOUGLASVILLE...BLAKELY...COLQUITT...NEWTON...CAMILLA...PELHAM... MOULTRIE...ADEL...SPARKS...NASHVILLE...DONALSONVILLE... BAINBRIDGE...CAIRO...THOMASVILLE...QUITMAN...VALDOSTA...LAKELAND 359 AM EST FRI JAN 24 2014 /259 AM CST FRI JAN 24 2014/ ...THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 5 AM EST / 4 AM CST/ UNTIL 11 AM EST /10 AM CST/ THIS MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS NOW IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING. * WIND CHILL VALUES...IN ALABAMA AND GEORGIA...MINIMUM VALUES WILL REACH BETWEEN 12 AN 19 DEGREES...AND IN MOST OF NORTH FLORIDA BETWEEN 15 AND 20 DEGREES THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ 17-GOULD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 8:32 AM CST, 4 hours 52 minutes earlier.
Area forecast discussion, Jan 23, 8:32 AM CST, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
932 AM EST Thu Jan 23 2014
.Near Term [Today]...
The 12 UTC regional surface analysis showed a 1028 mb high
pressure system centered over northeast AL, and an arctic cold
front from central TN through AR. This front will pass through our
forecast area tonight, though there won't be enough moisture/lift
for any precipitation. There will be several periods of high
clouds today, and along with limited mixing (because of the
typically shallow nature of these cold airmasses) this will keep
high temperatures below average (lower 50s in GA and AL, mid 50s
in FL).
&&
.Aviation...
[Through 12Z Friday]...VFR conditions will prevail through the
forecast period, with the only cloud cover being high cirrus.
Winds will increase after 00Z this evening in the wake of a cold
front. Gusts to 20 knots will be possible after midnight.
&&
.Prev Discussions [634 AM EST]...
.Short Term [Tonight Through Saturday]...
The main focus of the short term period will be the temperature
related elements tonight through Friday. A strong, dry cold front
will rocket through the region overnight bringing with it a cold
and very dry airmass under a strong CAA regime. Expect
temperatures to plummet into the lower 20s north of a line from
Valdosta to Destin, increasing to the south and east through the
middle 20s to about 30 degrees at Cross City. Freeze durations
will be on the order of 7-14 hours, with hard freeze conditions
likely along and north of Interstate 10. Sustained winds will
likely be in the 10 to 15 mph range with frequent higher gusts.
This will result in wind chill values below 20 degrees for pretty
much the entire region. Expect some single digit wind chill values
across southeast Alabama and our northern Georgia counties. A wind
chill advisory will likely be issued later today. On Friday, the
cold Arctic dome of high pressure will settle in directly overhead
and really preclude any significant mixing. Expect afternoon highs
to remain in the upper 30s across Alabama and Georgia, and only
creep into the lower to middle 40s elsewhere. Winds will gradually
be weakening through the day, though wind chills should still
remain below 40 degrees across the Tri-State region all day. Dry
air will remain entrenched in the Southeast Friday night allowing
temperatures to quickly fall back into the 20s. Overnight lows
will likely be in the lower 20s for most spots, though the onset
of some cloud cover across our Florida Panhandle and Alabama
counties may hold temperatures in the middle 20s from midnight
onward. Saturday, will be much warmer than Friday as the Arctic
dome erodes and mixing heights deepening to around 5 kft. This
will likely result in lower 60s across the entire region.
Additionally, it will probably be rather breezy on Saturday with
sustained winds 15 to 20 mph with gusts to around 30 mph.
.Long Term [Saturday Night Through Thursday]...
Models still continue to show a weak Gulf low developing over the
weekend and ejecting ENE to north Florida by Sunday night. This
should allow for an increase in cloud cover and rain chances over
the weekend with moderating temperatures. The rain would most
likely be light. Another cold front is expected early Monday with
the east coast trough amplifying again, and this should provide a
return to overnight freezes and cool days.
.Marine...
Winds and seas will rapidly increase to advisory levels overnight
tonight as a strong cold front passes over the northern Gulf.
Advisory conditions will then quickly diminish by Friday afternoon
as the calm center of high pressure spreads south. Advisory winds
will once again be possible this weekend with the approach of
another frontal system.
.Fire Weather...
A dry airmass will remain in place today. However, slight
modification ahead of the next cold front will keep humidity
values above critical levels. Humidity values will plunge once
again Friday afternoon as another shot of very dry arctic air
invades the region. Expect to see minimum RH values in the upper
teens to lower 20s Friday afternoon. Long durations across SE
Alabama necessitate a Fire Weather Watch at this time.
.Hydrology...
Area creeks and rivers are steady or falling with no hydrologic
concerns. No significant rainfall is expected through the next week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 54 25 42 21 62 / 0 0 0 0 10
Panama City 55 29 44 31 60 / 0 0 0 0 10
Dothan 51 21 39 25 59 / 0 0 0 0 0
Albany 51 21 38 23 60 / 0 0 0 0 0
Valdosta 52 23 41 22 61 / 0 0 0 0 0
Cross City 56 30 45 23 62 / 0 0 0 0 10
Apalachicola 55 30 45 27 60 / 0 0 0 0 10
&&
.TAE Watches/Warnings/Advisories...
FL...Hard Freeze Warning from 1 AM EST /Midnight CST/ to 10 AM EST /9
AM CST/ Friday for Calhoun-Central Walton-Gadsden-Holmes-
Inland Bay-Inland Jefferson-Inland Walton-Jackson-Leon-
Liberty-Madison-Washington.
GA...Hard Freeze Warning from 1 AM to 10 AM EST Friday for Baker-Ben
Hill-Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-
Dougherty-Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-
Mitchell-Quitman-Randolph-Seminole-Terrell-Thomas-Tift-
Turner-Worth.
AL...Hard Freeze Warning from Midnight tonight to 9 AM CST Friday for
Coffee-Dale-Geneva-Henry-Houston.
Fire Weather Watch from Friday morning through Friday afternoon
for Coffee-Dale-Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...FOURNIER
SHORT TERM...HARRIGAN
LONG TERM...LAMERS
AVIATION...FOURNIER
MARINE...HARRIGAN
FIRE WEATHER...CAMP
HYDROLOGY...MCDERMOTTThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 5:31 AM CST | Hard Freeze Warning | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 21 hr |
| Jan 23, 1:03 PM CST | Red Flag Warning | TAE | Bay, Calhoun, Gadsden, Holmes, Jackson, Leon and 3 more | 29 hr |
| Jan 23, 1:46 PM CST | Hard Freeze Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 23 hr |
| Jan 23, 2:02 PM CST | Small Craft Advisory | TAE | 22 hr | |
| Jan 23, 1:28 AM CST | Fire Weather Watch | TAE | Coffee, Dale, Geneva, Henry, Houston | 12 hr |
Nearby
Wind Chill Advisories in Georgia, 2014Wind Chill Advisories in Florida, 2014Wind Chill Advisories in Alabama, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.